MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-65D250
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that upon explant the nail was noted to have crevice corrosion at the junction site of the male and female components between the screws and screw holes of the nail.Corrosion was also noted on the male component and distal screw holes.No patient adverse event was reported.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the nail revealed the distraction rod of the nail had visible evidence of discoloration at the junction.Discoloration was also noted on the male component and distal screw holes.Utilizing external assessments and standard corrosion test methods (salt spray), our investigation has identified mechanically assisted crevice corrosion (macc) as the likely direct cause.The key element has been the mechanical micro-movement within the anti-rotation junction of the stryde devices due to the higher weight bearing potential as a result of a more mobile patient population.We have been able to replicate this in-vitro and have developed the mechanical parameters that drive the clinical variation in corrosion.In-vitro testing has shown a correlation between the load on the telescopic junction of the device and the degree of corrosion, with much less corrosion seen at lower loads.This helps explain why different levels of corrosion between patients as weight bearing protocols vary among surgeons.A root cause analysis was performed and found the risks associated with mechanically assisted crevice corrosion (macc) were not adequately identified and mitigated through the risk management/design control process.Device records review: review of the device history records indicated the precice-stryde nail was visually inspected and functionally tested and met all quality specifications prior to release.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key12852264
Report Number3006179046-2021-00502
Device Sequence Number4018618
Product Code HSB
UDI-Device Identifier00887517951175
UDI-Public887517951175
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-65D250
Device Lot Number9041810AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale